MAUDE Adverse Event Report: Thoratec Corporation Thoratec® HeartMate 3¿ System Controller; Ventricular (Assist) Bypass

Thoratec Corporation Thoratec® HeartMate 3¿ System Controller; Ventricular (Assist) Bypass
Model Number 106531US
Medical Device Problem Code Electrical Power Problem (2925)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient had an emergency backup battery (ebb) fault alarm (b)(6) 2026.The system controller was exchanged.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of a backup battery fault alarm was not confirmed.The system controller (serial number unknown) was not returned for analysis, and no log files were provided.Available information for this event indicates that the controller was exchanged to resolve the issue.Questions regarding the event were asked multiple times and no responses were received.The root cause of the reported event was unable to be conclusively determined through this analysis.A corrective action was initiated in order to further investigate backup battery fault alarms.The heartmate 3 patient handbook section 5 ¿alarms and troubleshooting¿ and the heartmate 3 lvas instructions for use section 7 ¿alarms and troubleshooting¿ instructs users on how to identify and respond to alarms that sound from their controller, including backup battery fault alarms.The heartmate 3 patient handbook section titled "emergency contact list" cautions users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.The current revisions of the patient handbook and instructions for use (ifu) can be found on the eifu page of the abbott website.The serial number of the system controller was not provided.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
Thoratec® HeartMate 3¿ System Controller
Common Device Name
Ventricular (Assist) Bypass
Manufacturer (Section D)
Thoratec Corporation
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
Thoratec Corporation
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
+1(781)852-8207
MDR Report Key50946623
Report Number2916596-2026-2919838
Device Sequence Number16063960
Product Code DSQ
UDI-Device Identifier00813024013235
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse Practitioner
Remedial Action Notification
Type of Report Initial
Report Date (Section B) 09/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number106531US
Device Catalogue Number106531US
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2026
Initial Report FDA Received Date09/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
FA-Q325-HF-4
Patient Sequence Number1
Patient Age26 YR
Patient SexMale